Does anyone else feel drugged up due to anxiety?

I am no longer on any medications for my anxiety, but I often feel drugged up - like someone has given me LOADS of tranquilisers. I feel out of it and confused, all my limbs feel extremely heavy and I feel incredibly drowsy and tired. This feeling persists regardless of the amount of sleep I have had. Not sure whether to ask for test for anaemia as I think I was tested a few years ago when I was suffering similar problems and I turned out to be fine.

9 Replies

oldestnewest
  • No dont get those feelings do get tired but that comes with the anxiety

  • Hi thats good you no longer need to be on the meds re the anxiety. I know the horrid feeling you are descibing about feeling out of it not with it,you just feel as if you are in a fog and just go through the motions and yes a confused feeling you think you may be going mad.The heavy limbs are awful it may be because we are so tensed up even though we dont think we are.Re the drowsyness you say you have enough sleep but maybe the sleep we have is not good quality sleep and again not relaxed but tense, does any of that make sense.

  • I decided to take myself off meds as they are not working. I have been on almost everything available over the last 12 years since diagnosis (SSRIs: cipralex, prozac, seroxat, lustral, citalopram SNRI: venlafaxine and MOOD STABILISER: lamotrigine).

    They seemed to help with physical problems a bit, I think, though the difference between taking pills and not has not been significant. But there was no change to mood. I think this woozy feeling has got worse since stopping the meds. I think you're probably right that it's anxiety, it's just such an odd and annoying feelings. For the last five years my anxiety has changed from panicky feelings to constant exhaustion and each Friday I kind of hit a wall then have these drugged up feelings as if I've been spiked or I'm drunk or something. Gah, it's so upsetting. I only have energy for work - well, almost enough energy for work, I do struggle as the week goes on - then I spend all my free time trying to recover to make sure I can keep up and keep my job. I hope it does go away soon!

  • hi, you sound like my daughter she had the same feelings,and found out she is suffering from ME may be you should mention to your gp.

  • Hi thank you for your help. I've been aware that I'm suffering from the symptoms of CFS for a while as it has been mentioned before by friends, but I had the anxiety disorder first so I think that probably exempts me from a CFS diagnosis (as it is a diagnosis of exclusion). I have,however, thought about using a similar technique to that proposed to CFS sufferers - building up activity in a slow way and getting plenty of rest in between. Even if it isn't CFS I think it would help. Thanks.

  • When I had severe anxiety in 1996 I used to feel really spaced out and drugged.

  • Thank you for your response. It is helpful for me to know others have felt the same way. I've realised now the way I would describe it is like being given anaesthetic. Instead of panic attacks with hyperventilation etc, nowadays I get the same psychological feeling of "I need to get out of here, I feel unsafe" combined with a feeling of my brain and body shutting down and a feeling of losing consciousness or like I am falling asleep against my will. For days after I feel like I have been given an anaesthetic. Boo! I really don't feel like work tomorrow but I'm self-employed so I can hardly call in sick!

  • Hi,

    If Venlafaxine was the last medication you were on before stopping the meds then that will most likely be the cause of your problems. Within your body Venlafaxine acts the same way as heroin and upon stopping them or even missing a dose by a few hours you start to go 'cold turkey.' I have been on Venlafaxine for about 13 years now and am unable to come off of them due to the way I feel both mentally and physically. The only 'easy' way of coming off of them is to be prescribed Prozac (which I am unable to take) and then come off them slowly. The info above is what I found out quite recently from the manufacturer's website which wasn't there a year or so ago.

    Is the strange feeling you refer to a surreal sort of feeling with waves of pins and needles sort of tingling?

    If it is nothing to do with meds then it could be vitamin B12 deficiency (Pernicious Anaemia.) you might have been tested for only Iron Deficiency (Anaemia) previously. Look up B12 Def' you will be surprised what can happen without it.

    I hope something from above is helpful to you?

  • Hi, thanks for the help. I was actually on lamotrigine last, though I know what you mean about Venlafaxine as I had a bad time with it. The doctors have been great when its come to checking theres nothing else wrong. I always assume things are anxiety but they always do the checks anyway. They did explain last time I was tested for anaemia that they would check my blood cell count and if it was low they would check whether that was because I had low iron levels or low folic acid levels (due to pernicious anaemia). That was a few years ago, so I guess it's worth repeating the test, but I'm going to treat as anxiety for now as I can tell I spend huge swathes of my time worrying or questioning things in my head. If it does get worse or I manage to get my stress levels down and it makes no difference then I'll go back and ask.

    Thanks

You may also like...